Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the Neumann problem for some semilinear elliptic equations and systems of activator-inhibitor type


Authors: Wei-Ming Ni and Izumi Takagi
Journal: Trans. Amer. Math. Soc. 297 (1986), 351-368
MSC: Primary 35J65; Secondary 92A09
DOI: https://doi.org/10.1090/S0002-9947-1986-0849484-2
MathSciNet review: 849484
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive a priori estimates for positive solutions of the Neumann problem for some semilinear elliptic systems (i.e., activator-inhibitor systems in biological pattern formation theory), as well as for semilinear single equations related to such systems. By making use of these a priori estimates, we show that under certain assumptions, there is no positive nonconstant solutions for single equations or for activator-inhibitor systems when the diffusion coefficient (of the activator, in the case of systems) is sufficiently large; we also study the existence of nonconstant solutions for specific domains.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J65, 92A09

Retrieve articles in all journals with MSC: 35J65, 92A09


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0849484-2
Article copyright: © Copyright 1986 American Mathematical Society